Alert archive / Idaho / Wind Advisories in 2007

Wind Advisory 1, NWS Pocatello, ID

January 6, 2007

NWS Pocatello, ID issued this wind advisory at Jan 6, 2007, 11:57 AM MST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2007, 11:57 AM MST (18:57 UTC)
Expired
Jan 6, 2007, 3:00 PM MST
In force
3 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 061857
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1157 AM MST SAT JAN 6 2007

IDZ017-062200-
/O.NEW.KPIH.WI.Y.0001.070106T1857Z-070106T2200Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
1157 AM MST SAT JAN 6 2007

...WIND ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. 

STRONG SOUTHWEST WINDS BETWEEN 25 TO 35 MPH WITH GUSTS TO 45 MPH
WILL CONTINUE ACROSS THE AREA THIS AFTERNOON. WINDS SHOULD
DIMINISH BY LATE AFTERNOON. LOCAL BLOWING AND DRIFTING SNOW WILL
ALSO OCCUR REDUCING VISIBILITIES TO LESS THAN A MILE.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS75 KPIH 062157
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
257 PM MST SAT JAN 6 2007


IDZ017-062300-
/O.EXP.KPIH.WI.Y.0001.000000T0000Z-070106T2200Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
257 PM MST SAT JAN 6 2007

...WIND ADVISORY WILL EXPIRE AT 3 PM MST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 3 PM MST THIS AFTERNOON. 

THE STORM SYSTEM THAT PRODUCED STRONG GUSTY WINDS ACROSS THE AREA
EARLIER TODAY HAS NOW DEPARTED THE AREA. FOR THE REMAINDER OF THE 
AFTERNOON...WIND SPEEDS WILL CONTINUE BETWEEN 20 TO 30 MPH BUT
SHOULD DIMINISH AFTER SUNSET.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jan 6, 10:05 AM MST, 1 hour 52 minutes earlier.

Area forecast discussion, Jan 6, 10:05 AM MST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
1005 AM MST SAT JAN 6 2007

.SHORT TERM...STRONG 7H-3H JET NOSING SOUTHEAST INTO THE LOWER SNAKE
RIVER VALLEY THIS MORNING. PLENTY OF MOISTURE STILL UPSTREAM SO
DECIDED TO ISSUE A SNOW AND BLOWING SNOW ADVISORY FOR ZONES
21/22/23. SNOW AMOUNTS WILL RANGE BETWEEN 1 INCH IN THE VALLEYS TO 3
INCHES ACROSS THE HIGHER TERRAIN FOR THE ADVISED AREA. WINDS WILL
RANGE BETWEEN 25 TO 35 MPH WITH GUSTS TO 45 MPH SO LOTS OF BLOWING
AND DRIFTING SNOW. END LINE OF PRECIPITATION ON THE RADAR EXTENDS
FROM IPR TO JUST NORTH OF SUN. THIS LINE WILL SLIDE SLOWLY SOUTH
TODAY...EXPECT PRECIP TO END IN THE LOWER SNAKE VALLEY BY 3 PM. ALSO
LOWERED TEMPS A FEW DEGREES.

WINTHER

STRONG UPPER JET NOSING INTO IDAHO THIS MORNING. RADAR MOSAIC
SHOWING BANDS OF PRECIPITATION JUST EDGING INTO THE STATE OUT OF
NORTHEAST OREGON...WITH MCCALL ALREADY SNOW PER SURFACE OB. SFC
FRONT NOW LOCATED NEAR SEATTLE DRAGS SOUTHEAST THROUGH FCST AREA
TODAY. WINDS ALREADY HOWLING IN NORTHEAST OREGON...WELL AHEAD OF
FRONT BUT CLOSE TO BEST PRESSURE FALLS. 700MB JET INCREASES TO
WESTERLY AT 60+KTS WITH ARRIVAL OF FRONT ABOVE ALREADY TIGHT SFC
GRADIENT. OPTED TO KEEP WINDS JUST BELOW ADV CRITERIA AGAIN TODAY
WITH BELIEF THAT SNOWFALL WILL STEAL SOME OF THE MOMENTUM. MUCH OF
SNAKE VALLEY SHOULD BE DOWNSLOPE SHADOWED TODAY...BUT OROGRAPHIC
ENHANCED PRECIP IN SRN/ERN HIGHLANDS AND ALONG I-15 CORRIDOR. WIND
SPEEDS FLIRT WITH SNOW/BLOWING SNOW ADV THRESHOLDS FOR ZONES
17/21/22/23/24 AND 25. WILL HOLD OFF FOR NOW TO GIVE NEXT SHIFT A
CHANCE TO WATCH ADVANCEMENT OF SURFACE FRONT. ONCE FRONT DIGS SOUTH
INTO UTAH...MOST OF FCST AREA APPEARS TO BE DRY-SLOTTED WITH ONLY
CHANCE SHOWERS LEFT OVER HIGHER TERRAIN TONIGHT AND EARLY SUN. BUT
NEXT STRONG BATCH OF ENERGY SLAMS INTO THE PACNW REGION BRINGING
SNOW TO CENTRAL MTNS BY SUN AFTN. SYSTEMS MOVING TOO FAST AND TOO
FAR NORTH TO CATCH TROPICAL TAP FOR SIGNIFICANT SNOWS. BUT TOTALS
THROUGH WEEKEND AT HIGHER ELEVATIONS COULD REACH A FOOT MOSTLY DUE
TO COLD TEMPS. ONCE AGAIN LATE SUN...BIG QUESTION WILL BE WINDS WITH
STRONG MID LEVEL WINDS AND TIGHT SFC GRADIENT AS ANOTHER SFC LOW
FORMS LEE- SIDE OF DIVIDE IN MONTANA. ONCE AGAIN PLAYED WINDS
CONSERVATIVELY KEEPING THEM BELOW ADV CRITERIA BUT WILL BE CLOSE. DMH

MONDAY THROUGH WEDNESDAY...WEAK MID LEVEL SHORTWAVE WILL MOVE
ACROSS CENTRAL AND EASTERN MOUNTAINS EARLY MONDAY BRINGING ANOTHER
ROUND OF LIGHT SNOW.  FRONTAL GRADIENT WILL ALSO GENERATE WINDS
GUSTING TO 25 TO 30 KTS IN THE UPPER SNAKE PLAIN AND 40 TO 45 KTS
ALONG RIDGETOPS...AREAS WITH SNOW WILL SEE LOCALIZED BLOWING SNOW
CONDITIONS THROUGH MONDAY AFTERNOON.  TRANSIENT HIGH PRESSURE RIDGE
RETURNS ON TUESDAY BUT ANOTHER FAST MOVING FRONTAL SYSTEM IS ON ITS
HEELS...REACHING CWA BY WEDNESDAY MORNING.  ONLY LIGHT SNOW IS
EXPECTED WITH THIS SYSTEM...BUT SIGNIFICANT CHANGE WILL BE THE
SHARPLY COLDER TEMPERATURES BEHIND THE FRONT.  06Z GFS RUN SHOWS
500-1000MB THICKNESS CHANGE OF OVER 30DM BETWEEN WED 06Z AND THURS
12Z...PUSHING DAYTIME HIGHS FOR THURSDAY BACK INTO THE LOW 20S.
WARANAUSKAS

.LONG TERM...THUR THROUGH SAT...COLD AND CLOUDY CONDITIONS TO START
THE EXTENDED PERIOD AS STRONG H3 LONGWAVE TROUGH MOVES FROM PACNW
INTO THE GREAT BASIN AND DIGS SOUTHWARD INTO CENTRAL NEVADA.
CURRENT MODELS HAVE WEAKENED THIS TROUGH AND SHORTENED ITS SOUTHERN
BOUNDARY AS COMPARED TO YESTERDAYS RUNS.  WITH THE LOW CENTER NOW
FORECAST TO BE JUST SOUTH OF CWA...MOST OF FAVORABLE MOISTURE ON
FRONT SIDE OF THE TROUGH WILL BE PUSHED EASTWARD INTO UT/WY...SO
HAVE REDUCED POPS ACROSS CENTRAL MOUNTAINS AND MOST OF SNAKE PLAIN
FOR FRIDAY AND SATURDAY.  SECONDARY H5 TROUGH WILL FOLLOW ON
SATURDAY AFTERNOON...SKIRTING UPPER SNAKE HIGHLANDS AND PLAIN WITH
ADDITIONAL LIGHT SNOW AND REINFORCING THE COLD TEMPS ON SUNDAY.
LARGEST CHANGE TO TEMPS THIS RUN WAS TO ADJUST BOTH THU AND FRI
COLDER TOWARD MODEL NUMERICAL GUIDANCE. OTHERWISE MERELY NUDGED
TEMPS TO BE CLOSE TO ENSEMBLE GUIDANCE RANGES. WARANAUSKAS/DMH

&&

.AVIATION...LIGHT SNOW SHOWERS AND SCATTERED MVFR AND IFR CEILINGS
ALREADY MOVING ACROSS SOUTHERN AND EASTERN IDAHO AT 12Z AHEAD OF
SHORTWAVE TROUGH TRACKING THROUGH MT/ID/OR.  EXPECT SNOW TO BECOME
MORE WIDESPREAD AS MORNING PROGRESSES AND INCREASE TO MODERATE
INTENSITY OVER CENTRAL MOUNTAINS AND EASTERN HIGHLANDS.  OTHER
SIGNIFICANT FACTOR WILL BE SURFACE WINDS AHEAD AND NEAR THE TROUGH
GUSTING TO 25-30 KTS WITH ISOLATED AREAS OF 35-38 KTS ACROSS THE
SNAKE RIVER PLAIN.  WHERE THE SNOW AND WINDS COEXIST...LOCAL
VISIBILITIES OF 1SM OR LESS IN BLOWING SNOW WILL OCCUR.  GIVEN
CURRENT SPEED OF THE TROUGH...EXPECT SNOW TO TAPER OFF AND WINDS TO
SLACKEN AFTER 00Z.  VFR CONDITIONS WILL BE THE RULE FROM SATURDAY
EVENING THROUGH MIDDAY SUNDAY.   WARANAUSKAS

&&

.PIH WATCHES/WARNINGS/ADVISORIES...SNOW AND BLOWING SNOW ADVISORY
FOR ZONES 21/22/23 UNTIL 3 PM TODAY.
&&
Hazardous weather outlook, Jan 6, 5:55 AM MST, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
555 AM MST SAT JAN 6 2007

IDZ017>025-031-032-071300-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
555 AM MST SAT JAN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE FIRST OF TWO STORM SYSTEMS THIS WEEKEND WILL SLIDE SOUTH
THROUGH THE STATE TODAY. A COMBINATION OF SNOW AND GUSTY WINDS
ARE FORECAST...WHICH WILL CREATE LOCALLY HAZARDOUS TRAVEL
CONDITIONS. A STRONG SURFACE FRONT WILL SLIDE SOUTH ACROSS THE
STATE THIS AFTERNOON...PROVIDING FOCUS FOR A BAND OF ENHANCED
SNOWFALL AND VERY GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER WEEKEND STORM SYSTEM WILL ARRIVE ON SUNDAY. SNOW AND
STRONG WINDS ARE EXPECTED ONCE AGAIN...AND WILL CREATE LOCALLY
HAZARDOUS TRAVEL CONDITIONS. THE NEXT SIGNIFICANT STORM SYSTEM
EXPECTED TO IMPACT THE REGION WILL ARRIVE BY MIDWEEK. ANOTHER
ROUND OF SNOW AND WIND IS EXPECTED...ALONG WITH THE ONSET OF
COLDER TEMPERATURES FOR THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 9:07 AM MSTSnow and Blowing Snow AdvisoryPIH6 hr

Nearby

Wind Advisories in Idaho, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.